Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 438, NWS Austin/San Antonio, TX

July 29, 2007Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 3:57 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 3:57 AM CDT (08:57 UTC)
Expired
Jul 29, 2007, 8:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 290857
FFWEWX
TXC137-271-465-291300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 AM CDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...DEL RIO...

* UNTIL 800 AM CDT

* AT 355 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA
  AND CARTA VALLEY

BY 430 AM...HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED 
ALONG HIGHWAYS 277 AND 377 FROM LAKE AMISTAD TO LOMA ALTA AND CARTA 
VALLEY IN VAL VERDE AND EDWARDS COUNTY. UP TO 4 INCHES OF RAIN IS 
ALSO POSSIBLE NEAR HIGHWAY 90 AND FM ROAD 3008 IN KINNEY COUNTY.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT 
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN 
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND 
DONT DROWN.

LAT...LON 2945 10114 2917 10078 2934 10056 3029 10007
      3029 10080

$$
2 follow-up statements
000 
WGUS74 KEWX 291029
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT SUN JUL 29 2007

TXC137-271-465-291300-
EDWARDS TX-VAL VERDE TX-KINNEY TX-
526 AM CDT SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
KINNEY...VAL VERDE AND EDWARDS COUNTIES...

AT 526 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
HEAVY RAINS PRODUCED AS MUCH AS 4 INCHES OVER AREAS ALONG HIGHWAYS 
277 AND 377 FROM LAKE AMISTAD TO LOMA ALTA AND CARTA VALLEY...AND 
ALSO OVER THE SYCAMORE CREEK ALONG THE VAL VERDE AND KINNEY COUNTY 
BORDER.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT 
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN 
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND 
DONT DROWN.

LAT...LON 2945 10114 2917 10078 2934 10056 3029 10007
      3029 10080

$$
000 
WGUS74 KEWX 291257
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 AM CDT SUN JUL 29 2007

TXC137-271-465-291300-
EDWARDS TX-VAL VERDE TX-KINNEY TX-
750 AM CDT SUN JUL 29 2007

...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 800 AM CDT FOR 
KINNEY...VAL VERDE AND EDWARDS COUNTIES...

AT 742 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS THUNDERSTORMS PRODUCING MODERATE TO OCCASIONALLY 
HEAVY RAINS OVER PARTS OF THE WARNED AREA. HOWEVER...THE HEAVIEST 
RAINS ARE FALLING OVER AREAS THAT HAVE NOT YET RECEIVED RAIN 
TONIGHT. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE...BUT 
LOCALLIZED FLOODING IN LARGER STREAMS AND NORMALLY FLOOD PRONE AREAS 
THROUGH 9 AM. A FLASH FLOOD WARNING MAY BECOME NECESSARY AGAIN IF 
THUNDERSTORMS BECOME CONCENTRATED OVER THE SAME AREA.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2945 10114 2917 10078 2934 10056 3029 10007
      3029 10080

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:50 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 29, 3:50 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 AM CDT SUN JUL 29 2007

.DISCUSSION...
WITH UPPER LOW JUST TO OUR WEST AND DEVELOPING CONVECTION OVER THE
WESTERN CWA HAVE EXPANDED AND EXTENDED THE FLASH FLOOD WATCH THRU
THE EVENING HOURS. CONVECTION IS FIRING WITH VORTICES LIFTING NEWD
AROUND THE LOW WITH MODERATE SELY INFLOW AT THE LOW LEVELS. IN THE
SHORT TERM LOCALLY HEAVY POSSIBLE OVER THE ENTIRE CWA...HOWEVER BY
LATER TONIGHT/MONDAY EXPECT BEST THREAT TO SHIFT WESTWARD OVER THE RIO
GRANDE PLAINS AND THE FAR WESTERN HILL COUNTRY AS THE UPPER LOW
DRIFTS WEST AND BECOMES AN INVERTED TROF EXTENDING NEWD ACROSS THE
STATE. LONGER RANGE MODELS CONTINUE TO BE CONSISTENT IN BUILDING A
RIDGE INTO S TX TUESDAY-WEDNESDAY WITH A BRIEF TWO OR THREE DAYS
OF MORE TYPICAL SOUTH TX SUMMER. HOWEVER MODELS DIVERGE SIGNIFICANTLY
FOR LATE NEXT WEEK INTO NEXT WEEKEND WITH THE GFS BEING THE OUTLIER
AND MUCH WETTER/COOLER SOLUTION FORMING A LOW OVER ERN OK AND MOVING
SWWD OVER TX...SO WILL LEAN TOWARD CLIMATOLOGY UNTIL LONG MODEL
SOLUTIONS COME INTO BETTER AGREEMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  74  91  75  94 /  50  40  40  20  20
AUSTIN BERGSTROM INTL AIRPORT  91  73  93  73  94 /  50  40  40  20  20
DEL RIO INTL AIRPORT           88  74  91  75  93 /  70  50  50  40  20
SAN ANTONIO INTL AIRPORT       88  75  90  76  92 /  50  40  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 28, 11:27 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT SAT JUL 28 2007

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1127 PM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
FLASH FLOOD WATCH IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM
GEORGETOWN TO AUSTIN TO SAN ANTONIO TO UVALDE TO LEAKEY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. AN UPPER LEVEL DISTURBANCE
MOVING ACROSS THE AREA WILL INTERACT WITH A MOIST INFLOW ACROSS THE
ESCARPMENT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH
SLOW STORM MOTIONS CAN BE EXPECTED. RAINFALL AMOUNTS WILL GENERALLY
BE IN THE 1 TO 3 INCH RANGE WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS ALL OF SOUTH CENTRAL
TEXAS FOR SUNDAY AND ALONG THE RIO GRANDE PLAINS SUNDAY NIGHT AND
MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 28, 10:50 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            4 N MEDINA              29.86N 99.25W
07/28/2007                   BANDERA            TX   DEPT OF HIGHWAYS

            HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
            TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.

1042 PM     FLOOD            8 WNW WIMBERLEY         30.04N 98.23W
07/28/2007                   HAYS               TX   LAW ENFORCEMENT

            HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
            NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
            DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
            WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
            WATER CROSSINGS.

1042 PM     FLOOD            3 NE FISCHER            30.00N 98.23W
07/28/2007                   HAYS               TX   LAW ENFORCEMENT

            FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
            LOW WATER CROSSINGS.

&&

PM
Local storm report, Jul 29, 12:12 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1212 AM CDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            13 SE CAMP WOOD         29.54N 99.86W
07/28/2007                   UVALDE             TX   TRAINED SPOTTER

            HIGHWAY 1051 IS CLOSED DUE TO WATER OVER THE ROAD. THE
            DRY FRIO IS FLOODING. 0.75 INCHES OF RAINFALL IN 45
            MINUTES.

0540 PM     FLOOD            UVALDE                  29.22N 99.78W
07/28/2007                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 55 NORTHWEST OF UVALDE IS CLOSED DUE TO WATER
            OVER THE ROAD AND HIGHWAY 481 SOUTHWEST OF TOWN IS CLOSED
            DUE TO WATER OVER THE ROAD.

0707 PM     FLOOD            7 N VANDERPOOL          29.84N 99.55W
07/28/2007                   BANDERA            TX   EMERGENCY MNGR

            PARTS OF HIGHWAY 187 ARE UNDER WATER FROM THE SABINAL AND
            MEDINA RIVERS.

0830 PM     HEAVY RAIN       CHEAPSIDE               29.28N 97.40W
07/28/2007  M0.00 INCH       GONZALES           TX   CO-OP OBSERVER

            COOP OBSERVER NEAR CHEAPSIDE MEASURED 3.61 INCHES FROM 6
            PM TO 8 PM.

0830 PM     HEAVY RAIN       CHEAPSIDE               29.28N 97.40W
07/28/2007  M3.61 INCH       GONZALES           TX   CO-OP OBSERVER

            CORRECTION...THE COOP OBSERVER HAD 3.61 INCHES FROM 6PM
            TO 8PM.

1000 PM     FLOOD            4 N MEDINA              29.86N 99.25W
07/28/2007                   BANDERA            TX   DEPT OF HIGHWAYS

            HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
            TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.

1042 PM     FLOOD            8 WNW WIMBERLEY         30.04N 98.23W
07/28/2007                   HAYS               TX   LAW ENFORCEMENT

            HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
            NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
            DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
            WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
            WATER CROSSINGS.

1042 PM     FLOOD            3 NE FISCHER            30.00N 98.23W
07/28/2007                   HAYS               TX   LAW ENFORCEMENT

            FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
            LOW WATER CROSSINGS.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:17 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 28, 10:40 PM CDTFlash Flood WarningEWXHays3 hr
Jul 28, 11:15 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more32 hr
Jul 29, 4:26 AM CDTFlash Flood WarningEWXFrio, Medina4 hr
Jul 29, 5:27 AM CDTFlash Flood WarningEWXUvalde4 hr
Jul 29, 9:02 AM CDTFlash Flood WarningEWXZavala4 hr
Jul 29, 9:50 AM CDTRiver Flood WarningEWXFrio4 days
Jul 29, 10:23 AM CDTFlash Flood WarningEWXFrio4 hr
Jul 29, 11:37 AM CDTFlash Flood WarningEWXKinney, Val Verde4 hr
Jul 29, 12:19 PM CDTFlash Flood WarningEWXDimmit, Maverick4 hr
Jul 29, 1:11 PM CDTFlash Flood WarningEWXZavala4 hr
Jul 29, 6:59 PM CDTFlash Flood WarningEWXBurnet, Williamson2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.